MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During shift check, the autopulse platform (sn: (b)(4)) displayed a user advisory (ua)41 (patient temperature sensor failure) error message.As reported, the platform was mistakenly stored in a laboratory for a few months prior to the reported issue.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn:(b)(6) displayed a user advisory (ua)41 (patient temperature sensor failure) error message" was confirmed based on the archive data review but not confirmed during the functional testing.Improper storage condition of the autopulse system most likely contributed to the occurrence of intermittent ua41.As per customer, the autopulse platform was mistakenly stored in a laboratory for a few months prior to the reported complaint.The ambient storage condition (e.G.Device sitting in a hot and humid environment and/or being exposed to direct sunlight for long hours) will increase the internal temperature of the autopulse platform and cause the occurrence of ua41 error message.Visual inspection of the returned platform was performed.Top cover was observed cracked in multiple places.Also, there was a small vertical crack running through the screw fitting of the front enclosure.The observed physical damages are unrelated to the reported complaint, and the root cause could be due to user mishandling.Top cover and front enclosure will be replaced to remedy the issue.A review of the autopulse platform archive was performed, and it showed multiple ua41 (patient temperature sensor failure) error messages; thus, confirming the reported complaint.In addition, review of the archive showed multiple user advisory (ua)11 (max patient temperature exceeded) error messages, unrelated to the reported complaint.The archive data showed high patient surface temperature due to intermittent functioning of the temperature sensor.During the initial functional testing of the returned autopulse platform, ua41 error could not be reproduced, and therefore, the reported complaint could not be confirmed.During the functional testing, the autopulse platform stopped after performing few compressions and displayed user advisory (ua)11 (max patient temperature exceeded) error message, unrelated to the reported complaint.The temperature sensor will be replaced as a preventive precautionary measure to address intermittent ua41 and ua11 error messages, as the sensor may have had some intermittent technical problems that could not be consistently identified during the functional testing.During further functional testing, it was noted that encoder driveshaft was stiff and could not rotate smoothly, unrelated to the reported complaint.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor, likely attributed to normal wear and tear.Deburring and filing of the clutch plate will be performed to remedy the problem.Awaiting customer's approval for repair.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9936644
Report Number3010617000-2020-00357
Device Sequence Number13641895
Product Code DRM
UDI-Device Identifier00849111001090
UDI-Public00849111001090
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1